Friday, June 05, 2009

Less is Good

Five years ago I was newly released from the hospital, settling into my new identity as not only a mother of triplets, but a cardiac patient as well.

I was in the process of applying for life insurance when we discovered I was pregnant, and was advised to wait until after the babies were born to complete the application. Little did I know how difficult it would be to get an approval after my post partum saga.

I was told I must have a tubal to get approved. I went through with that surgery, only to be denied anyway. Later I was able to find coverage at a premium price. Although I know the actuaries are merely looking at statistics, not my personal prognosis, it was still a bitter pill to swallow at 30 years old.

I have mentioned in previous posts how tired I have been feeling lately. I was fairly certain the activity of my children was a contributing factor, but this nagging voice of fear (and an e-mail from my Mom) made me anxious....what if my heart is getting sick again? I am more fit than I ever was before children...surely this cannot be the case.

Today I received very encouraging news. My cardiologist (and my hubby) decided to treat my fatigue by decreasing one of my cardiac medications. They actually cut my dose in half, believing my health has improved so much the medication is now too strong. They believe the Coreg is unnecessarily lowering my blood pressure too much--thereby making me feel more tired than I should.

It should be a few days before I feel the full impact of the reduction...but tonight I am thrilled. (And I want to call those life insurance people and tell them how much bigger my God is than their statistics!)

15 comments:

beck'sthree said...

Jennifer, I take Coreg also, and know exactly what you mean. My dr cut my dose in half last year, and it made a big difference. I started having blood pressure drops when I would stand up, and the dr said woo-hoo; that meant I was taking too much medication. (Not his exact words.) :) It made a big difference in how I felt; hope the same will be true for you.

Todd and Randi said...

I'm hoping and praying that's the fix!

Just'N Angel said...

Good news! I pray it works for you. God definitely is in the "heart-fixing" business!

Brandy Thixton said...

What great news! Praying for your energy levels to skyrocket! Blessings!

Courtney said...

:)

k and c's mom said...

Very good news! (And you'll need that extra energy for the summer with school out!)

Bethany said...

That's wonderful news! I'll be praying that it makes an awesome difference in your energy :)

Following Him said...

WONDERFUL news...I have "too big of a heart" and know the daily effects on medicines! Hope this helps the fatigue lessen :)
~Elyse

Becky said...

Amen! Good news :)

I've been struggling with fatigue and taking all the medication and supplements they've suggested, waiting for them to make a difference. But you are SO right. God is so much bigger than our problems. Thanks for the reminder. Love your transparency in your blog.

elizabeth said...

Amen and very well put. I hope that is the answer for your fatigue. I would imagine that keeping up with 3 5 year olds is enough to make anyone REALLY tired though! You're amazing.

Jennifer said...

JMom,

Hope you are feeling back to your self in no time. God is definatly in the heart business! :-)

Jenn S.

Liesl said...

So happy for you and God is bigger! I too was recently denied life insurance because I simply have a leaky heart valve. Well at the last appt. my valve had improved and I was able to get insurance on appeal. God had answered my prayer. Good for you!

ACC-mom said...

How wonderful!

Amy said...

Great news - will be praying - you are right...God is bigger than anything!
Amy@balmingilead.typepad.com

Bailey's Leaf said...

How great to find out that it may be a simple switch in meds that will take care of your tiredness. I know that I suffered from severe pre-eclampsia, was sent home on blood pressure meds and took it as prescribed. When my body readjusted, but I was still taking what was prescribed, I felt like a wet rag. I called my doctor, who agreed that the medication had become too strong for me and thankfully, I was able to ditch it only a few weeks later. Perhaps in some sunny something, maybe you can do that someday too!